MAUDE Adverse Event Report: WELCH ALLYN INC. WFR,CSM,NIBP,MASIMO,SURETEMP,PLUGB; CONNEX SPOT MONITOR

WELCH ALLYN INC. WFR,CSM,NIBP,MASIMO,SURETEMP,PLUGB; CONNEX SPOT MONITOR
Model Number 74MT-B
Medical Device Problem Codes Smoking (1585); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The connex spot monitor is intended to be used by clinicians and medically qualified personnel for monitoring of noninvasive blood pressure, pulse rate, noninvasive functional oxygen saturation of arteriolar hemoglobin (spo2), and body temperature in normal and axillary modes of neonatal, pediatric, and adult patients.The most likely locations for patients to be monitored are general medical or surgical floors and general hospital and alternate care environments.If a device failure were to occur during use, it is likely the device would be removed from service for repair and a backup device would be available for immediate use.Although there was no injury associated with the event, this event is considered reportable due to the potential for serious injury associated with the reported smoke and sparking of the device.No further information is available on the device at this time.The device has been returned to the hillrom manufacturer and is undergoing a thorough investigation.Hillrom will submit a final report with investigation conclusion on this incident.
 
Event or Problem Description
The customer reported, during an inspection of the device in the facility's shop area by a facility biomed representative, the device began to smoke and a brief spark came from the battery.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
The connex spot monitor is intended to be used by clinicians and medically qualified personnel for monitoring of noninvasive blood pressure, pulse rate, noninvasive functional oxygen saturation of arteriolar hemoglobin (spo2), and body temperature in normal and axillary modes of neonatal, pediatric, and adult patients.The most likely locations for patients to be monitored are general medical or surgical floors and general hospital and alternate care environments.The hrc technician investigated the device, and found the reported powering on problem occurred due to a problem with the mainboard.Also the battery was not charging due to a problem with the battery assembly.Additionally damage was found to front housing and power push button during visual inspection.Exposure time and ventilation (amount of smoke inhaled) are two significant factors in determining the risk of an injury from the inhalation of smoke from an electric device.The device is likely to be used in a medical environment (i.E.Physician's office, clinic, hospital) which is not an enclosed space and has approved ventilation systems.Therefore, if the device was to malfunction and result in smoke, the user and/or patient would likely move (or be moved) away from the smoking device and call for emergency assistance, and therefore the likelihood of severe injury or death is negligible.Information regarding the safety and warnings specific to each device is in the instruction for use (ifu).Additionally, if a device were to smell like it was burning or emit smoke trained clinician would not use the device and remove it from the patient's environment.Therefore, it is unlikely that a device that is smoking or smells like it is burning would cause or contribute to a serious injury or death.Although there was no injury associated with the event, this event is considered reportable due to the potential for serious injury associated with the reported sparking of the device.After a final test and factory calibration the repaired device is being returned to the customer.Based on this information, no further action is required.
 
Event or Problem Description
The customer reported, during an inspection of the device in the facility's shop area by a facility biomed representative, the device began to smoke and a brief spark came from the battery.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint (b)(4).

Brand Name
WFR,CSM,NIBP,MASIMO,SURETEMP,PLUGB
Common Device Name
CONNEX SPOT MONITOR
Manufacturer (Section D)
WELCH ALLYN INC.
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key13167518
Report Number1316463-2021-00102
Device Sequence Number19853440
Product Code MWI
UDI-Device Identifier00732094209679
UDI-Public732094209679
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K142356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number74MT-B
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown